| Model Number |
IMMULITE 2000 ANTI-TG AB |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/07/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) was dispatched to the customer site.The cse determined that the calibration for kit lot 673 and quality control for lot 026 were within acceptable range.The cse installed a new kit lot # 674 as he suspected the problem with reagent.Calibration and quality control were rerun, which were acceptable.The cse installed the fresh sample diluent for anti-tg ab.The issue still persisted.The same sample diluent was used to run antithyroid peroxidase antibody testing and the results were acceptable.The cse performed decontamination procedure and ran water test, which was acceptable.A siemens headquarters support center (hsc) specialist reviewed the event data and stated that siemens has no correlation claims between advia centaur and immulite 2000 anti-tg ab methods.Because of the differences in assay architectures, assay antibodies/antigens and assay standardizations, differences like these may be seen between the two assays.As stated in the immulite 2000 anti-tg ab instructions for use, "the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings".Clinically discordant results are not uncommon among anti-tg assays.The assay measures antibodies and antibodies are not unique molecular entities, but rather mixtures of immunoglobulins that only have in common their ability to interact with tg, and this heterogeneity in anti-tg is the potential cause of discordance seen in patient samples.The cause of the discordant anti-tg ab results on patient samples is unknown.
Event or Problem Description
Discordant autoantibodies to thyroglobulin (anti-tg ab) results were obtained on patient samples when comparing the results between immulite 2000 xpi and advia centaur xpt instruments.The results from immulite 2000 xpi instrument were not reported to the physician(s).The results from the advia centaur xpt instrument were reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant anti-tg ab results.
Additional Manufacturer Narrative
The initial mdr 2432235-2018-00033 was filed on 29-jan-2018.Additional information (26-mar-2018): based on the additional information received on 08-mar-2018, mdr 2432235-2018-00127 was filed for the same issue.
Additional Manufacturer Narrative
The initial mdr 2432235-2018-00033 was filed on 29-jan-2018.The first supplemental mdr 2432235-2018-00033_s1 was filed on 26-mar-2018.Additional information (13-apr-2018): the customer provided patient samples for in-house testing.Siemens tsl ran 14 patient samples on an immulite 2000 instrument using kit lots 672 and 673 and on the advia centaur instrument using kit lot 298.Two samples could not be retested on the advia centaur instrument due to insufficient sample quantity.For the remaining samples, 9 of 12 samples were clinically concordant.A siemens headquarters support center specialist reviewed the event details and determined that the assays on the advia centaur and immulite 2000 xpi have different cut-offs, use different antigens and antibodies, and use different architectures.Most antibody assays have poor correlation to each other.The cause of the discordant anti-tg ab results on patient samples is unknown.Method code has been updated in section h6.No further evaluation of device is required.Mdr 2432235-2018-00127_s1 was filed for the same event.